Bayesian and Maximum Likelihood Solutions: An Asymptotic Comparison Related to Cost Function
Mechakra Hadda1, Chadli Asssia1 & Tiah Naceur2 Show affiliations
- Badji Mokhtar University, Algeria
- , Algeria
Journal of Mathematics and Statistics, Volume 8, Issue 2, pp. 296–310 · doi.org/10.3844/jmssp.2012.296.310
Abstract
Problem statement: Wald showed that the minimax solution is the Bayesian solution with respect to the law a priori the worst. We try to establish a similar result by comparing the Bayesian solution and the solution of maximum likelihood when the parameter space is a compact metrizable group. Approach: we take as a priori law Haar measure because we reduce the problem by invariance. We construct a sequence of cost functions for which we obtain a sequence of solutions Bayesian which converges to the solution of the maximum likelihood. Results: We show that both solutions are asymptotically equal. Conclusion/Recommendation: The generalization when the parameter space is a local compact group.
Licence and reuse
Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.
How to reuse this articleResponses (0)
About this article
Hadda, M., Asssia, C. & Naceur, T. (2012). Bayesian and Maximum Likelihood Solutions: An Asymptotic Comparison Related to Cost Function. Journal of Mathematics and Statistics, 8(2), 296–310. https://doi.org/10.3844/jmssp.2012.296.310
- Licence
- © Science Publications
- Issue
- Volume 8, Issue 2
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
